MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS
Model Number PCB00
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 09/20/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Age/date of birth: unknown/ not provided.Sex/gender: unknown/ not provided.If implanted; if explanted; give date: n/a (not applicable).The intraocular lens was inserted and removed during the same procedure.(b)(6).All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that after insertion of a model pcb00 intraocular lens, the optic was observed to be very heavily scratched.Surgeon removed the lens from the eye and implanted another lens of the same diopter with no issues.Additional information was provided, and it was learned, the wound had to be enlarged for the scratched lens to cut up and then removed.There was no additional surgical or medical intervention, and patient injury.No additional information provided.
 
Additional Manufacturer Narrative
Device available for evaluation, product returned to manufacturer on the 24 january 2020.Device evaluation: the complaint product was received in january 24, 2020.It was returned in a plastic bag.The plunger was observed in a fully advanced position and pushrod was exposed out of the cartridge tip.Cartridge was correctly engaged to the device.No assembly error and/or damaged related to the manufacturing process were observed.Lubricant material residues could be observed in the device.Lens looked cut into pieces which could be related to the removal process.There were no scratches observed.The reported issue was not verified.Due to the condition in which the sample returned product quality deficiency could not be determined.The reported complaint was not confirmed.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Product testing could not be performed since the product was not returned for evaluation.Several attempts were made requesting more details and no further information received form the customer.Therefore, the reported issue could not be verified, and product quality deficiency could not be determined.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specification.A search revealed that no additional complaints for this order number have been received.Labeling review: the directions for use (dfu) were reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are(b)(4) and capa (b)(4).

Brand Name
TECNIS ITEC PRELOADED 1-PIECE IOL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key9195382
Report Number2648035-2019-01106
Device Sequence Number3106956
Product Code HQL
UDI-Device Identifier05050474558229
UDI-Public(01)05050474558229(17)220501
Combination Product (Y/N)Y
Initial Reporter CountryUK
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/09/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/01/2022
Device Model NumberPCB00
Device Catalogue NumberPCB0000180
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/24/2020
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 09/20/2019
Supplement Date Received by Manufacturer11/19/2019
01/28/2020
10/25/2020
Initial Report FDA Received Date10/16/2019
Supplement Report FDA Received Date12/13/2019
02/19/2020
11/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA01/01/2005